CULPEPER COUNTY, Va. — The Culpeper County Sheriff’s Office has seen a “dramatic increase” in the number of heroin related overdoses it was responded to this month, according to a post on the sheriff’s office Facebook page. Officials said they have responded to 11 heroin overdoses between April 1 and April 12.
“This batch of heroin now on the streets is particularly deadly,” a sheriff’s office spokesperson said. “Investigators suspect it is stronger than normal or that it is mixed with fentanyl or both. Anyone who uses this deadly combination has a higher risk of overdosing and dying – even though the user might think they know the strength of the drug.”
Fentanyl, the sheriff’s office said, can be absorbed through the skin and result in death.
“This is a serious threat and I ask citizens to be alert to the symptoms of heroin use,” Culpeper County Sheriff Scott Jenkins said. “If you have friends or family that you suspect may be abusing heroin or might abuse heroin, talk to them about this dangerous drug on the streets now.”